|started pep medication ..need sincere advice
Jun 6, 2014
hi, i am really worried and upset. I had sex with an escort on 31st of may 2014. We started with some foul play and some massage on my back. She rubbed oil on my back and later massaged my butt with hers. Later on I performed oral on her unprotected for few mins while she was giving me an unprotected blowjob. A few mins later we had insertive vaginal sex protected with condom. For the first round i did not ejaculate and she took the condom off and kept it aside and we spooled together for sometime. During this I was rubbing my bare penis between her butt cheeks and I am sure I did not inserted her anus or vagina. i also fingured her during this activity. Later i put on a new condom and we had insertive vaginal sex again. This time I ejaculated inside her while wearing the condom. While I was about to take the condom off I wiped it with white tissue and noticed some spotting of blood on it. It was not a lot but a few drops only Infact it was also present on the first condom when later I checked. I filled the two condoms with water to make sure that there was no leakage and there was none. The girl said that she was off her periods since last two or three days and when she wiped herself there were some blood also. However there was no blood on the sheets.
Today after 34 hours I went to an id speacilaist and explained the whole situation. He explained that since I was wearing a condom and infact it was intact i did not need to worry about the blood part. He although mentioned that there was a risk on the oral sex which I performed on her. He did some tests today( liver and kidney) and which also included hiv which came back negative. He asked me to start pep medication and gave 1) tenvir-em and 2) raltegravir
tenvir to be taken once in the morning and raltegravir twice, once morning and evening.
my questions to you 1) did my situation pose an hiv risk both while having protected insertive vaginal sex and non protected oral , considering the fact that blood might have come into my mouth during the oral part?
2) did this situation require pep medication? i have read so much here on oral sex as being of low risk and i fail to understand why i was prescribed pep for this.
3) what if i am unable to bear the side effects should i stop pep medication under the light of my risk or change my medication. I have loose stomach and do not want to end up having kindney or liver failures because of these strong medication. Please Advice sincerely what to do, i am really terrified.
| Response from Dr. Young
Hello Terrified and thanks for posting.
1) Seems to me that your risk from this exposure was very, very low.
2) The decision to start PEP sometimes comes down to some very subjective decisions- driven by the knowledge that PEP is quite effective and is generally very well tolerated (see below). Some regions have very strict criteria for starting, others not so.
3) I'd expect your particular PEP to be very well tolerated. Should you be the unusual person who develops severe side effects (especially given what I estimate to be low risk), I'd probably recommend stopping. If you had normal kidney and liver function before starting on PEP, there's little reason to think that you'd develop serious organ injury, never mind organ failure.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.